Nebraska, 2004Damaging Wind in Nebraska, June 13, 2004
June 13, 2004 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 2:59 AM CST, 12 hours 21 minutes earlier.
Area forecast discussion, Jun 13, 2:59 AM CST, 12 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
359 AM CDT SUN JUN 13 2004
.DISCUSSION...
TSTMS CHANCES/STRENGTH INTO TUE MAIN FCST CHALLENGE FOLLOWED BY
TEMPERATURES LATER IN THE WEEK AS POSSIBLE SIGFNT COOL DOWN COULD
DVLP.
SHORT TERM...WEAK MID LVL WARM ADVCTN COUPLED WITH THERMAL TROF AT
500 MB MOVG ACRS SD/FAR NRN NEBR WAS HELPING TO GENERATE AN
INCREASING AREA OF TSTMS. BUMPED UP POPS ACRS THE N THIS MORNING TO
ACCOUNT FOR THIS. QUIETER AFTN PROBABLY IN STORE FOR CWA AS MODELS
DECREASE FCST INSTABILITY WITH EITHER DOWNSLOPE SFC-850 MB WINDS PER
ETA OR VERY WEAK WITH LTL/NO CONVERGENCE PER GFS. ALSO MODESTLY
WARMING MID LVL TEMPS. NONETHELESS...KEPT POPS IN FCST FOR THIS
AFTN AS PSBL BOUNDARY WILL SET UP NR SRN ZONES AND LFQ OF UPR JET
COULD AFFECT NRN ZONES. GFS AND ETA BOTH GENERATE A LTL QPF FAR NERN
AND SERN NEBR. LOWERED TEMPS SLIGHTLY ACRS THE SOUTH TO ACCOUNT FOR
VERY WET GROUND AND A SLIGHTLY COOLER THAN EARLIER FCST START. PCPN
APPEARS TO ONLY REMAIN IN THE SLGT CHC CATEGORY MOST AREAS TNGT AS
MOISTURE CONVERGENCE AND UPR SUPPORT WK. PSBL EXCEPTION COULD BE
SERN ZONES CLOSER TO EITHER A SFC OR SLIGHTLY ELEVATED FRONT.
BOOSTED POPS FOR MONDAY AFTERNOON/MONDAY NGT PDS...SPCLY SRN
ZONES...AS IT APPEARS WARM FRONT WL DVLP OR MOVE INTO SERN NEBR WITH
INCREASING 850 MB THETA E ADVCTN SPREADING N ACRS CWA. POSSIBLE
SEVERE WEATHER SCENARIO SETTING UP SOME WHERE NEAR SERN NEBRASKA MON
AFTN/EVENING AS ATMOSPHERE DESTABILIZES RAPIDLY WITH MOISTURE/HEAT
RETURN. DIDNT CHANGE TEMPS TOO MUCH MON. HOWEVER...RAISED TEMPS A
LTL ON TUE...ESPECIALLY SRN ZONES AS WARM FRONT SHOULD LIFT N OF
THERE AND CDFNT PROBABLY WONT ARRIVE S UNTIL TUE NGT. CNTRL/NRN
ZONES A LTL MORE TRICKY AS WARM ADVCTN CLOUDS AND/OR PCPN COULD
LIMIT HEATING. STRONG/SVR STORMS AGAIN POSSIBLE BOTH WITH WARM
FRONT AND THEN AS CDFNT PUNCHES SE. WITH A SLIGHTLY SLOWER
FROPA...EITHER ARRIVING LATE TUE OR EARLY WED...LINGERED PCPN INTO
WED AM. IF LATEST ETA UPR JET FCST VERIFIES PCPN WOULD EVEN HAVE TO
BE EXTENDED INTO WED AFTN AS ERN NEBR IS PLACED IN RRQ OF A STRONG
UPR JET N OF THE STATE. WITH MORNING CLOUDS/PCPN AND AFTN COOL
ADVCTN LOWERED HIGHS A LTL.
LAST SEVERAL RUNS OF THE GFS HAVE TRENDED TOWARD A COOLER LATE WEEK
PD AS A MODERATELY STRONG UPR TROF ROTATES TOWARD NRN PLAINS. HAVE
ADJUSTED TEMPS DOWN A LTL TO ACCOUNT FOR THIS BUT NOT AS COOL AS
OPERATIONAL MEX NUMBERS YET. TIMING OF ANY UPR SHRTWV TROFS IN UPR
FLOW TOO HARD TO TIME SO DID NOT CHANGE POPS LATE NEXT WEEK IN THIS
FCST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
CHERMOK
Hazardous weather outlook, Jun 13, 10:08 AM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1108 AM CDT SUN JUN 13 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1108 AM CDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THIS
EVENING. HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON AND
EVENING AND AGAIN TUESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN SEVERE WEATHER HAZARD.
THUNDERSTORMS CONTINUE IN THE FORECAST WEDNESDAY AND THURSDAY
AND AGAIN FRIDAY NIGHT INTO SATURDAY. ALTHOUGH THE THREAT OF
SEVERE WEATHER APPEARS LESS THAN IT WILL BE DURING THE NEXT FEW
DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL
INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY LATER NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.
DEE
In the hours before
Local storm report, Jun 13, 10:11 AM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1111 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 N VILLISCA 40.95N 94.98W
06/12/2004 0.88 INCH MONTGOMERY IA CO-OP OBSERVER
0810 PM HAIL 4 NW VILLISCA 40.97N 95.03W
06/12/2004 0.75 INCH MONTGOMERY IA CO-OP OBSERVER
&&
JEKLocal storm report, Jun 13, 3:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
404 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 4 NNE DAVID CITY 41.31N 97.10W
06/13/2004 2.00 INCH BUTLER NE PUBLIC
&&
BCMLocal storm report, Jun 13, 3:10 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
410 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0408 PM FUNNEL CLOUD BRUNO 41.28N 96.96W
06/13/2004 BUTLER NE EMERGENCY MNGR
THREE FUNNEL CLOUDS REPORTED.
&&
JBLocal storm report, Jun 13, 3:13 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
413 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 1 N DAVID CITY 41.27N 97.13W
06/13/2004 0.75 INCH BUTLER NE EMERGENCY MNGR
&&
BCMThunderstorm Wind, Butler
- When
- June 13, 3:20 PM CST
- Where
- Butler County, 2 mi E of Brainard
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.183, -96.967
Thunderstorm wind gusts estimated up to 80 mph knocked down trees and damaged buildings 2 miles east of Brainard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 13, 2004$146,000 · 1 in hail · 19 events
- Flash Flood and Hail in Tennessee, June 13, 2004$138,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Flood in Nebraska, June 13 to 17, 2004$100,000 · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405177.